Erbitux rash

I had my first loading dose of Erbitux last tuesday, by saturday morning I was covered including my scalp in the acne type rash. So much on my face seems like I can't even move it. My regimend is going to be 35 radiation treatments with concurrent Erbitux. Personaly, to me, Erbitux is cutaneous toxic. Almost not worth it. If it saves my life, good. My Dr prescribed antibiotics and a cream. This drug has taken my quality life and treatment right down. Just walking by the bright light of a window hurts. I just can't get away from the skin pain. My scalp even hurts. Each day I look in the mirror I look and feel worse. Will this get better at any point?  I don't want to play with my life. I almost don't want to get the next dose.

Comments

  • Kritter
    Kritter Member Posts: 147
    Erbutix

    Hi, I had the same reaction as you but my pimples soon turned to what looked like a severe rash all over my face and neck. I cooled it down a bit with oatmeal. Take dry oatmeal in a pantyhose and wet it until it gets pasty in your hand and place on face and neck it will make a coating to help some. That worked better for me than the creams they prescribed.

    I agree, on the erbitux, but as they told me the more the reacion the better chance the treatment is working. It did get better right after the erbitux treatments stopped. I am so sorry you are dealing with this,others on here have also had the severe reactions.  I hope they chime in with what helped them as well. 

    They did tell me that the erbitux will help boost the radiation. In my case treatments ( radiation and erbitux) did clear the cancer, but I have a secondary cancer come back in close proximity to the main cancer. 

    I do hope you get some relief and very soon. Prayers and Hugs.. Kritter

  • MrsBD
    MrsBD Member Posts: 615 Member
    Erbitux

    Welcome to the Erbitux fan club! The antibiotic did help me with the rash and it had just about disappeared two weeks after treatment ended.  As Kritter suggested, oatmeal really calms down the pain and itching. It's especially better than all the lotions because it doesn't leave a greasy mess in your hair. I poured cool oatmeal water right over my head some days. It seemed to help dry the pimples too.  Remember that the evidence has shown the rash indicates Erbitux is working. My cancer team even cheered when I walked in with a face full of zits! Now on the plus side, my eyelashes grew to astonishing lengths by the end of therapy. My prayers are going out for you. It's a crummy side effect, but it is temporary. Alas, so are the lashes!

  • hwt
    hwt Member Posts: 2,328 Member
    MrsBD said:

    Erbitux

    Welcome to the Erbitux fan club! The antibiotic did help me with the rash and it had just about disappeared two weeks after treatment ended.  As Kritter suggested, oatmeal really calms down the pain and itching. It's especially better than all the lotions because it doesn't leave a greasy mess in your hair. I poured cool oatmeal water right over my head some days. It seemed to help dry the pimples too.  Remember that the evidence has shown the rash indicates Erbitux is working. My cancer team even cheered when I walked in with a face full of zits! Now on the plus side, my eyelashes grew to astonishing lengths by the end of therapy. My prayers are going out for you. It's a crummy side effect, but it is temporary. Alas, so are the lashes!

    Erbitux

    I was given erbitux/taxol for a recurrance and it has done it's job the last year in keeping the beast at bay. If it is any consulation, I was told that the worse the rash, the more successful the outcome. Personally, I had very little acne and worried that meant it wasn't working. If there is truth to the fact that a bad rash/acne indicates success then you shoukd be sitting pretty. I tolerated the erbitux a hundred times better than Cisplatin. Remind yourself that the tx is tough but temporary. It all becomes worth it when you get your first NED.

  • CivilMatt
    CivilMatt Member Posts: 4,722 Member
    it gets better, down the road

     

    rcaudler,

     

    the first dose (loading dose) should be called see how I react dose.  To see a real humdinger of a reaction visited Tim6003, now that’s bad.

     

    I had the extreme acne over my upper torso, arms and face, but luckily mine never itched or hurt. Additionally, my fingers cracked, my eyelashes grew, my belly hair grew, and I lost a toe nail. To me Erbitux is pleasantly toxic to cancer cells or makes them give up when radiation comes a knocking.

     

    You certainly do not want to stop treatment now; you would miss how your body reacts to treatments. Every day from here on out will have its own challenges, but there are ways to manage.  Many of us learn  what works by accident others have luck here on the forum. I never went the oatmeal route, but I did drink 1 million gallons of water and I can still swallow well today.

     

    The body’s reaction to cancer treatment (most of the time) pales in comparison to the alternative.

     

    The very best of luck.

     

    Matt

     

    3+ years post